MAUDE Adverse Event Report: COOK INC FEMORAL ARTERY PRESSURE MONITORING SET; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC FEMORAL ARTERY PRESSURE MONITORING SET; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Occupation: unknown.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the catheter in femoral artery pressure monitoring set that expired on 05jan2022 separated.The expired femoral artery line was used as a single lumen central venous catheter.After placement, the line snapped at the hub, and 8 cm of the catheter was left in the patient.The patient subsequently had to go to interventional radiology to have it removed.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Additional information: b5 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on (b)(6) 2022 and (b)(6) 2022, it was reported that the device was placed in the right femoral vein.The venous access nurse noted that there was a depression on the distal end of the catheter due to the radiologist grasping it with forceps to remove from the patient.The physician went in from above and removed the device via the distal end.The device was not secured to the patient with a suture, but rather with hospital tape.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.On 28sep2022, a representative of (b)(6) hospital reported to cook that the catheter in a femoral artery pressure monitoring set (rpn: c-pms-301-fa; lot#: 9702536) separated in a patient.On (b)(6) 2022, the expired device (expired 01may2022) was placed in the right femoral vein for use as a central venous catheter (cvc) and was secured with ¿hospital tape¿.Later, the catheter separated and about 8cm of the device was retained in the patient.The patient then required an additional procedure in interventional radiology to remove the catheter.Access was gained from above the insertion site and the fragment was removed with forceps.A depression was left on the distal end of the catheter.No other adverse events were reported due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, and specifications, as well as a visual inspection of the returned device, were conducted during the investigation.One used device was returned to cook for evaluation.Upon visual inspection, a segment measuring 8cm was separated form just below the manifold hub.The inner and outer diameters of the catheter measure within specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot 9702536 and the catheter subassembly lot ic9624536 revealed no related non-conformances.A database search revealed no other complaints on this lot.Based on the information from investigation, cook found no evidence the product was manufactured out of specification.There is no evidence of non-conforming material in house or in the field.There are no instructions for use (ifu) associated with this device.According to council directive 93/42/ec or 14 june 1993 concerning medical devices located in 13.1 subclause (4): instructions for use must be included in the packaging for every device.By way of exception, no such instructions for use are needed for devices in class i or iia if they can be used safely without and such instruction.As the femoral artery pressure monitoring set is a class iia device, it can be used safely without instructions for use when used by a properly trained and experienced physician.Based on the information provided, inspection of the returned device, and the results of the investigation, the cause for the component failure is likely due to this product being used after the expiration date.The customer did state that the tray used was past the expiration date.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FEMORAL ARTERY PRESSURE MONITORING SET
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15555461
Report Number1820334-2022-01601
Device Sequence Number15096901
Product Code DQO
UDI-Device Identifier00827002025981
UDI-Public(01)00827002025981(17)220501(10)9702536
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2022
Device Model NumberN/A
Device Catalogue NumberC-PMS-301-FA
Device Lot Number9702536
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer10/04/2022
12/12/2022
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date10/31/2022
01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown